The rash is almost gone, but the pain is still very bad. Now I am on Percidan and Neurontin but the pain keeps coming back.
Hello jazzykeys and welcome to DC. I am so sorry you are having to deal with this issue. You didn't mention when your symptoms started but that rash isn't what makes the nerve endings "burn" like that. It is the "awakening" of the virus that has been dormant for so long.
I hope that your pain level gets under control and that it doesn't last too long. It can make for a miserable time and I am so sorry you are having to deal with the side effects. You are probably not contagious any more if you have no weeping sores. Keeping yourself as calm as possible is important too. Stress can exacerbate the pain. Some people say that putting cold compresses on the area helps with the burning sensation.
Did a pain management doctor put you on these meds or your primary care physician? I do take Amitriptyline (Elavil is the brand name) @ 25mg in the evening for burning pain in my feet... which was prescribed to me by my pain management doctor. It truly does help with that issue and at a pretty low dose. I am able to sleep with that dose plus a lower dose of Lorazepam (Ativan is the brand name) @ 1mg in the evening which helps with anxiety and restlessness.
Thank you for sharing this information and I hope others here will also give you feedback. Just know that you are not alone here in dealing with these difficult conditions plus getting support during this time. I wish you well and hope this journey for you is a short one.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 May 2012 • 6 answers
Updated 5 Oct 2011 • 6 answers
Updated 24 May 2012 • 2 answers
Persisting Pain -- Shingles - I had my first bout of shingles about 7 weeks ago. Finally went to the
Updated 6 May 2012 • 1 answer
Updated 24 Aug 2015 • 4 answers